Alert archive / Washington / Small Craft Advisories in 2011
Small Craft Advisory 839, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Oct 23, 2011, 8:07 AM PDT. It took effect at Oct 23, 2011, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2011, 8:07 AM PDT (15:07 UTC)
- In effect from
- Oct 23, 2011, 5:00 PM PDT
- Expired
- Oct 24, 2011, 2:46 AM PDT
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
728 WHUS76 KSEW 231507 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 807 AM PDT SUN OCT 23 2011 PZZ131-132-232315- /O.NEW.KSEW.SC.Y.0839.111024T0000Z-111024T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 807 AM PDT SUN OCT 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY. * WIND AND WAVES...WEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON...EASING LATE TONIGHT. WIND WAVES BUILDING TO 2 TO 4 FEET LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
440 WHUS76 KSEW 232107 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 207 PM PDT SUN OCT 23 2011 PZZ131-132-240515- /O.CON.KSEW.SC.Y.0839.111024T0000Z-111024T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 207 PM PDT SUN OCT 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WIND AND WAVES...WEST WIND RISING TO 15 TO 25 KNOTS EARLY THIS EVENING...EASING LATE TONIGHT. WIND WAVES BUILDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
923 WHUS76 KSEW 240331 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 831 PM PDT SUN OCT 23 2011 PZZ110-241145- /O.NEW.KSEW.RB.Y.0036.111024T1200Z-111025T0400Z/ GRAYS HARBOR BAR- 831 PM PDT SUN OCT 23 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 5 AM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 5 AM TO 9 PM PDT MONDAY. * SEAS...6 TO 9 FEET TONIGHT AND 9 TO 12 FEET ON MONDAY. * BAR CONDITION...MODERATE TONIGHT AND MAINLY ROUGH ON MONDAY. * FIRST EBB...245 AM EARLY MONDAY MORNING. * SECOND EBB...315 PM MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-241000- /O.CON.KSEW.SC.Y.0839.000000T0000Z-111024T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 831 PM PDT SUN OCT 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS AND WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
220 WHUS76 KSEW 240946 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 246 AM PDT MON OCT 24 2011 PZZ110-241100- /O.CAN.KSEW.RB.Y.0036.111024T1200Z-111025T0400Z/ GRAYS HARBOR BAR- 246 AM PDT MON OCT 24 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR ROUGH BAR. BAR CONDITIONS ARE EXPECTED TO REMAIN MODERATE TODAY. $$ PZZ131-132-241100- /O.CAN.KSEW.SC.Y.0839.000000T0000Z-111024T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 246 AM PDT MON OCT 24 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WESTERLY WINDS WILL MAINLY BE IN THE 10 TO 20 KNOT RANGE TODAY. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 3:00 AM PDT, 5 hours 7 minutes earlier.
Area forecast discussion, Oct 23, 3:00 AM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PDT SUN OCT 23 2011 .SYNOPSIS...WESTERLY FLOW ALOFT WILL PREVAIL TODAY WITH A MIX OF CLOUDS...SUN BREAKS AND ISOLATED SHOWERS FOR WESTERN WASHINGTON. A WEAK UPPER TROUGH WILL BRING SCATTERED SHOWERS TONIGHT...AND ONSHORE FLOW WILL KEEP SKIES MOSTLY CLOUDY MONDAY. AN UPPER RIDGE WILL BUILD OVER THE AREA TUESDAY AND WEDNESDAY...AND A RETURN TO A WETTER PATTERN IS LIKELY AGAIN DURING THE LATTER PART OF THE WEEK. && .SHORT TERM...WESTERLY FLOW ALOFT PREVAILS OVER WESTERN WASHINGTON IN THE WAKE OF THE TRAILING COLD FRONT THAT MOVED THROUGH SATURDAY EVENING. SCATTERED SHOWERS HAVE BECOME LIMITED MAINLY TO THE WEST SLOPES OF THE CASCADES OVERNIGHT. SKIES REMAIN GENERALLY CLOUDY IN WEAK ONSHORE LOW LEVEL FLOW...AND TEMPERATURES AT 2 AM WERE IN THE UPPER 40S AND 50S. WESTERLY FLOW ALOFT WILL CONTINUE TODAY AS AN UPPER LEVEL SHORTWAVE MOVING OUT OF THE GULF OF ALASKA APPROACHES THE PACIFIC NORTHWEST. WEAK ONSHORE FLOW AT LOW LEVELS COULD PRODUCE A WEAK PUGET SOUND CONVERGENCE ZONE BUT SHOWERS WILL REMAIN SPOTTY AND LIGHT TODAY... AND CLOUD COVER SHOULD GIVE WAY TO PARTLY SUNNY SKIES. THE UPPER TROUGH WILL MOVE INLAND TONIGHT...THEN MOVE QUICKLY EAST OF THE CASCADES MONDAY AS AN UPPER RIDGE STARTS TO BUILD WELL OFFSHORE. THERE IS A BETTER CHANCE OF THE CONVERGENCE ZONE FORMING TONIGHT WITH THE ARRIVAL OF THE UPPER TROUGH. SOME SUN BREAKS ARE LIKELY MONDAY...BUT WEAKLY CYCLONIC FLOW ALOFT AND WEAK ONSHORE FLOW AT THE SURFACE WILL KEEP SKIES MOSTLY CLOUDY. THE COOL AIR MASS OF THE UPPER TROUGH WILL BRING THE SNOW LEVEL TO AROUND 3500 FT...BUT PRECIPITATION WILL NOT AMOUNT TO MUCH. THE OFFSHORE UPPER RIDGE WILL CONTINUE TO BUILD MONDAY NIGHT AND TUESDAY AS IT PROGRESSES EASTWARD TO AROUND 130S. WEAK ONSHORE FLOW WILL TURN NORTHERLY ACROSS WESTERN WASHINGTON. A MOSTLY SUNNY DAY STILL LOOKS LIKE A GOOD BET FOR TUESDAY...BUT HIGH TEMPERATURES WILL STILL BE ONLY IN THE 50S. MCDONNAL .LONG TERM...THE OFFSHORE UPPER RIDGE WILL MOVE INLAND WEDNESDAY. MODEL SOLUTIONS HAVE BEEN INCONSISTENT WITH REGARD TO HOW QUICKLY THE FRONTAL SYSTEM UPSTREAM OF THE RIDGE WILL ARRIVE...AND WHETHER IT WILL AMOUNT TO ANYTHING WHEN IT GETS HERE. THE OCT 22 12Z SUITE OF SOLUTIONS SUPPORTED THE EARLIER MODEL TREND OF A SLOWER PROGRESSION AND A WEAK FRONT ARRIVING WEDNESDAY NIGHT...AND THEREFORE CONTINUED DRY WEATHER WEDNESDAY. THE OCT 23 00Z SOLUTIONS OF THE GFS AND EUROPEAN MODELS HAVE REVERSED THAT. TO AVOID FLIP FLOPPING I WILL REFRAIN FROM UPDATING THE FORECAST AT THIS TIME...BUT NEEDLESS TO SAY CONFIDENCE IS LOW FOR WEDNESDAY. THE LOW CONFIDENCE IN THE WEDNESDAY FORECAST PRETTY MUCH EXTENDS THROUGH THE REST OF THE LONGER RANGE FORECAST TOO. MOST LIKELY THERE WILL BE A WEAK RIDGE ON THURSDAY...AND THEN THE NEXT FRONTAL SYSTEM WILL AFFECT WESTERN WASHINGTON FRIDAY AND SATURDAY. THAT FEATURE WILL MOST LIKELY BE STRONGER THAN THE WEDNESDAY NIGHT SYSTEM. MCDONNAL && .HYDROLOGY...FLOODING IS UNLIKELY DURING THE NEXT 7 DAYS. && .AVIATION...STRONG WLY FLOW ALOFT WILL CONTINUE OVER THE AREA TODAY AND THE LOW LEVEL FLOW WILL REMAIN ONSHORE. PREDICTING CIGS WILL BE A CHALLENGE THIS MORNING BUT THINKING THEY WILL MAINLY BE IN THE 3-5K FT RANGE...ALTHOUGH THERE WILL BE AREAS OF CIGS IN THE 1-2K FT RANGE. SOME AREAS ADJACENT TO THE STRAIT OF JUAN DE FUCA AND IN THE FAR NRN PORTION OF THE FORECAST AREA /NEAR THE CANADIAN BORDER/ WILL HAVE CLEAR SKIES OR CIRRUS. THUS THESE AREAS MIGHT SEE SOME PATCHY /GROUND/ FOG THIS MORNING. LOOK FOR VFR CONDITIONS TO PREVAIL ACROSS THE ENTIRE AREA THIS AFTERNOON. THE MTNS WILL BE PARTIALLY OBSCD AT TIMES TODAY...ESPECIALLY THIS MORNING. KSEA...CIGS WILL BE A PROBLEM THIS MORNING. THINKING THAT THEY WILL MAINLY BE IN THE 2-3K FT RANGE BEFORE SCATTERING OUT BETWEEN 1800 AND 2000 UTC. VFR CONDITIONS CAN BE EXPECTED AFTER 2000 UTC. && .MARINE... HIGH PRES OFFSHORE AND LOWER PRES E OF THE CASCADES WILL KEEP THE FLOW ONSHORE THROUGH MON. ANTICIPATE SWELLS ON THE COASTAL WATERS TO BUILD TO 9 OR 10 FT LATE TONIGHT AND 10 OR 11 FT ON MON FOR THE DEVELOPMENT OF HAZARDOUS SEAS. HIGH PRES WILL BUILD INTO THE AREA ON TUE IN RESPONSE TO FALLING PRESSURES WELL OFFSHORE. THUS EXPECT THE ONSHORE FLOW TO WEAKEN. LOOK FOR A WEAK FRONTAL SYSTEM TO AFFECT THE AREA ON WED FOR INCREASED SLY FLOW. LOOKING FURTHER AHEAD...A STRONG PAC STORM IS ANTICIPATED TO IMPACT THE AREA THE END OF THIS WEEK FOR THE POTENTIAL FOR GALE FORCE WINDS ON FRI. A LARGE SWELL TRAIN MAY ALSO ARRIVE ON SATURDAY...RESULTING IN THE POSSIBILITY 18 TO 22 FT SWELLS ON THE COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. SWELLS COULD REACH AS HIGH AS 25 FT ON THE COASTAL WATERS BEYOND 30 NM. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
Nearby
Small Craft Advisories in Washington, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.